MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (6.5 GBQ) US; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (6.5 GBQ) US; MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Pain (1994); Unintended Radiation Exposure (4565); Decreased Appetite (4569)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that radiation to an unintended location occurred, requiring hospitalization.A case for therasphere treatment in the left lobe was performed.The case went as planned.A few hours later, however, post-imaging had showed that there was radiation occurred to the stomach and only about 30% was delivered to the target location.The patient was admitted to the hospital beyond the standard of care.The patient was discharged the next day and was being closely monitored.
 
Additional Manufacturer Narrative
D3, manufacturer zip/postal: gu9 8ql.G1, mfr site zip/post code: gu9 8ql.Based on the nature of this product, we are unable to provide the complete unique identifier (udi) and other product specific information.
 
Additional Manufacturer Narrative
H6, patient codes added.H6, impact codes added.D3, manufacturer zip/postal: gu9 8ql.G1, mfr site zip/post code: gu9 8ql.Based on the nature of this product, we are unable to provide the complete unique identifier (udi) and other product specific information.
 
Event or Problem Description
It was reported that radiation to an unintended location occurred, requiring hospitalization.A case for therasphere treatment in the left lobe was performed.The case went as planned.A few hours later, however, post-imaging had showed that there was radiation occurred to the stomach and only about 30% was delivered to the target location.The patient was admitted to the hospital beyond the standard of care.The patient was discharged the next day and was being closely monitored.It was further reported that approximately 2 hours post-administration (after the patient had been discharged), nuclear medicine physicians evaluating the spect/ct results notified the prescribing physician of abnormal uptake into the stomach wall and to a lesser extent the upper left quadrant (not organ-specific).Retrospective review (with enhancement) of dsa showed a possible small accessory right gastric artery branch that potentially provided a path for extrahepatic distribution of the y-90 microspheres, though it is diminutive in size relative to the left hepatic artery and its branches (and was not expected to contribute to extraheptic uptake).However, this was not observable on the initial dsa (without enhancement).Initial estimates of the extrahepatic uptake were approximately 70 percent of the administered dose.The patient noted fatigue, decreased appetite, and some left upper quadrant pain.The patient returned to the emergency department (ed) for examination.In the ed, the prescribing physician discussed plans for monitoring, administering a proton-pump inhibitor and sucralfate (pepto) to ameliorate any developing gastritis, recommended avoiding non-steroidal anti-inflammatory drugs (nsaid), and instructed to return to the ed if any food intolerance (because the patient hadn't eaten since before the procedure) or worsening abdominal pain.The prescribing physician made arrangements to repeat spect/ct imaging at day 3 post-administration to confirm distribution of the microspheres and help determine the percentages distributed intra-hepatically and extrahepatically.

Brand Name
THERASPHERE Y-90 (6.5 GBQ) US
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane, farnham
surrey
UK  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24103089
Report Number2124215-2026-03310
Device Sequence Number21397233
Product Code NAW
UDI-Device Identifier05060116921441
UDI-Public(01)05060116921441
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown